Thanks for your new response, Bonebabe. Input helps in making a decision, and you are obviously very knowledgeable.
I've been reading postings on other blogs from women who experienced adverse reactions to Prolia. I communicated with a Canadian woman who also stopped Forteo due to side effects similar to mine. She switched to Prolia, and her side effects began 4 days after the injection and made her life miserable for 4 months. We share a common characteristic--low weight. The Prolia rep informed me that the dosage of Prolia cannot be reduced. That was enough to tip the scales for Prolia to "no go." This also applies to Reclast. I'm SO glad now that I didn't choose either Prolia or Reclast to begin with.
So I'm left with the options of Fosamax (or its clones) and the "natural" methods. When my DEXA scores were getting progressively worse in the past, my gyne told me that "they might be even worse without Fosamax." Who knows, anything's possible. So I just got a script for a generic version from my doctor. I also scheduled an appointment with the reputed "best osteoporosis doctor" in my area for another opinion. Meanwhile, I keep a running calculation of my calcium intake each day, e.g. Vitamuffin-20%, Greek yogurt-15%, etc. and use supplements for the remainder.View Thread
Thanks for your response, bonebabe. While on Fosamax, I went from having osteopenia to having osteoporosis. From my perspective, this is not progress. At that time, I was taking 1200 mg of calcium and 1000 mg of vitamin D in addition to eating a diet rich in calcium. I was probably getting twice as much calcium as what I needed. I've recently cut back on calcium supplements.
According to the Forteo reps I spoke with, dizziness and vertigo are known to be side effects of Forteo. (See the prescribing info.) I'd estimate that the spinning sensation more than doubled my chances of falling and fracturing. There is not medication to allieve the spinning sensation, according to my doctor. It's not certain, but I think that I could have tolerated a lower dose of Forteo, but apparently this is not possible. From what I've read recently, my low weight was probably related to developing side effects. The more I read about Prolia, the more reluctant I am to try it. My doctor continues to recommend it but admits that my concerns are valid. He has nothing else to suggest.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.